Hail, Lea
- When
- June 3, 4:44 PM MST
- Where
- Lea County, Hobbs
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 32.700, -103.130
Nickel sized hail fell in Hobbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Nickel sized hail fell in Hobbs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 3, 11:09 AM MST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 109 PM CDT SUN JUN 3 2007 .SHORT TERM... MODELS CONTINUE TO SHOW A SIMILAR UPPER LEVEL PATTERN TO THE PREVIOUS FEW DAYS...A HIGH AMPLITUDE RIDGE LOCATED OVER THE INTERMOUNTAIN WEST. THIS HAS RESULTED IN NORTHWEST FLOW ALOFT ACROSS THE COUNTY WARNING AREA AND A SERIES OF UPPER SHORTWAVES AIDING IN THE DEVELOPMENT OF EVENING AND OVERNIGHT SEVERE WEATHER. TODAY LOOKS TO PROVIDE ANOTHER ROUND OF SEVERE WEATHER FOR THE CWA. HOWEVER UNLIKE THE PAST FEW DAYS...THE CAP IS MUCH WEAKER. THE END RESULT OF THIS WEAKER CAP WILL LIKELY BE THE DEVELOPMENT OF STORMS IN THE AFTERNOON HOURS AS OPPOSED TO THE EVENING. WRF FIELDS SHOW THE CAP ERODING BETWEEN 21Z AND 00Z ACROSS A GOOD PORTION OF THE CWA EAST OF THE MOUNTAINS. A SOUTHWARD MOVING OUTFLOW BOUNDARY FROM OVERNIGHT CONVECTION...SEEN JUST SOUTH OF MIDLAND AROUND SUNRISE...HAS ALLOWED FOR INCREASED LOW LEVEL MOISTURE POOLING OVER THE PECOS RIVER VALLEY WITH DEW POINTS CURRENTLY IN THE MID 60S. MSAS LIFTED INDICES ARE IN THE -6 TO -10 RANGE...AND THE WRF ALSO PROGS THE HIGHEST CAPES IN THIS SAME AFTER LATER THIS AFTERNOON...IN THE 2500-3000 J/KG RANGE. WITH THE PRESENCE OF ADDITIONAL BOUNDARIES AS SEEN ON VISIBLE SATELLITE IMAGERY OVER THE CENTRAL AND SOUTHERN TEXAS PERMIAN BASIN AND THE TRANS-PECOS REGION...AND 0-6 KM BULK SHEAR VALUES IN THE 45-50 KT RANGE...CONDITIONS WILL BE PRIMED LATER THIS AFTERNOON AND EVENING FOR RAPID DEVELOPMENT OF SIGNIFICANT SEVERE WEATHER. LARGE HAIL AND ISOLATED TORNADOES ARE A DISTINCT POSSIBILITY ACROSS THE CWA...WHICH HAS PROMPTED SPC TO ISSUE A MODERATE RISK FOR MUCH OF OUR AREA. PRIMARY INDICATIONS ARE THAT CONVECTION WILL START OVER THE HIGHER TERRAIN OUT WEST IN ADVANCE OF AN APPROACHING SOUTHWEST NEW MEXICO SHORTWAVE TROUGH. WITH THE UPPER SHORTWAVE TROUGH EXPECTED TO MOVE SOUTHEASTWARD IN THE NORTHWEST FLOW REGIME...THE WRF PROVIDES A VERY BELIEVABLE SOLUTION IN SHIFTING THE MAIN MOISTURE CONVERGENCE AND THE ASSOCIATED SURFACE TROUGH FARTHER SOUTHWARD AS THE EVENING PROGRESSES. WE WOULD EXPECT THE SEVERE THREAT TO SHIFT FARTHER SOUTH AS WELL...AS WE PROGRESS INTO THE EVENING AND OVERNIGHT HOURS. .LONG TERM... NORTHWEST FLOW ALOFT WILL CONTINUE TO PROVIDE VERY ACTIVE WEATHER ACROSS THE COUNTY WARNING AREA ON MONDAY. LINGERING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED ACROSS THE AREA MONDAY MORNING...WITH A POTENTIAL LULL BEFORE MORE THUNDERSTORMS DEVELOP DURING THE AFTERNOON INTO THE EVENING HOURS. CAPES ARE AGAIN EXPECTED IN THE 1500-2000 J/KG RANGE...WITH CONTINUED POTENTIAL FOR SEVERE WEATHER. THE MAIN THREAT AREA WILL BE DEPENDANT UPON WHERE OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION LINGER. THE UPPER RIDGE BEGINS TO DEAMPLIFY AND SHIFT EASTWARD ON TUESDAY. WE WILL STILL SEE A CHANCE FOR SEVERE WEATHER OVER THE EASTERN CWA TUESDAY AFTERNOON. HOWEVER...BY WEDNESDAY...DRIER AIR WILL FINALLY BEGIN TO WORK ITS WAY INTO MUCH OF THE CWA...WHICH SHOULD MARK THE BEGINNING OF A WARMING TREND AND DECREASING POPS ACROSS THE AREA THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 68 85 66 93 / 40 30 20 20 CARLSBAD NM 67 90 67 98 / 30 30 20 0 DRYDEN TX 73 93 71 96 / 40 30 20 20 FORT STOCKTON TX 69 91 69 98 / 50 30 20 10 GUADALUPE PASS TX 61 89 64 94 / 20 30 20 0 HOBBS NM 65 88 66 92 / 30 30 30 0 MARFA TX 59 88 57 92 / 20 20 20 10 MIDLAND INTL AIRPORT TX 68 89 68 96 / 40 30 20 10 ODESSA TX 69 89 69 96 / 40 30 20 10 WINK TX 70 96 70 102 / 50 30 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 439 AM CDT SUN JUN 3 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 439 AM CDT SUN JUN 3 2007 /339 AM MDT SUN JUN 3 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE OVER THE PERMIAN BASIN...THE LOWER TRANS PECOS REGION AND LEA COUNTY OF SOUTHEAST NEW MEXICO TONIGHT. THE MAIN THREATS FROM THESE SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS...HOWEVER A FEW TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY AND OVER THE EASTERN PERMAIN BASIN AND LOWER TRANS PECOS TUESDAY. SOME OF THE STORMS MAY BECOME SEVERE ESPECIALLY OVER THE PERMIAN BASIN AND THE EASTERN SECTIONS OF SOUTHEAST NEW MEXICO. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE PERMIAN BASIN...THE LOWER TRANS PECOS AND LEA COUNTY OF SOUTHEAST NEW MEXICO THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 131 PM CDT SUN JUN 3 2007 NMZ033-034-TXZ045-050-031930- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-ANDREWS- 131 PM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL LEA...NORTHWESTERN ANDREWS AND WESTERN GAINES COUNTIES. A STRONG THUNDERSTORM WAS LOCATED NEAR NADINE AT 131 PM CDT/1231 PM MDT/...MOVING EAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING/900 PM MDT SUNDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE ALONG WITH DEADLY LIGHTNING. PEOPLE IN EAST CENTRAL LEA...NORTHWESTERN ANDREWS AND WESTERN GAINES COUNTIES...INCLUDING THE CITIES OF HOBBS...PAYNES CORNER... SEMINOLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 402 PM CDT SUN JUN 3 2007 TXZ063-032130- GLASSCOCK- 402 PM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN GLASSCOCK COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES EAST OF ST. LAWRENCE AT 402 PM CDT...MOVING EAST AT 30 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 520 PM CDT SUN JUN 3 2007 TXZ062-032245- MIDLAND- 520 PM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL MIDLAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF SPRABERRY AT 520 PM CDT...MOVING EAST AT 20 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 556 PM CDT SUN JUN 3 2007 TXZ062-040000- MIDLAND- 556 PM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN MIDLAND COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EXTREME SOUTHWESTERN MIDLAND COUNTY AT 556 PM CDT...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING HALF INCH HAIL AND WIND GUSTS TO 50 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PEOPLE IN SOUTHERN MIDLAND COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 602 PM CDT SUN JUN 3 2007 TXZ070-032330- REAGAN- 602 PM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN REAGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL REAGAN COUNTY AT 602 PM CDT...MOVING EAST AT 35 MPH. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 634 PM CDT SUN JUN 3 2007 TXZ070-040030- REAGAN- 634 PM CDT SUN JUN 3 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN REAGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF NORTH REAGAN FIRE STATION AT 634 PM CDT...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING MARBLE SIZE HAIL AND WIND GUSTS TO 50 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE.
The Midland/Odessa radar (KMAF), 122 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2007Every state in 2007This day in weather historyWarnings in New Mexico, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36210.